Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The characters of the finite general linear groups

Author: J. A. Green
Journal: Trans. Amer. Math. Soc. 80 (1955), 402-447
MSC: Primary 20.0X
MathSciNet review: 0072878
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Brauer, A characterization of the characters of groups of finite order, Ann. of Math. vol. 57 (1953) pp. 357-377. MR 0053942 (14:844a)
  • [2] R. Brauer and C. Nesbitt, On the modular representations of groups of finite order I, University of Toronto Studies, no. 4, 1937.
  • [3] G. Frobenius, Über Relationen zwischen den Charakteren einer Gruppe und denen ihrer Untergruppen, Sitz. Berlin. Akad. (1898) pp. 501-515.
  • [4] -, Über die Komposition der Charaktere einer Gruppe, Sitz. Berlin Akad. (1899) pp. 330-339.
  • [5] -, Über die Charaktere der Symmetrischen Gruppe, Sitz. Berlin Akad. (1900) pp. 516-534.
  • [6] P. Hall, A contribution to the theory of groups of prime-power order, Proc. London Math. Soc. vol. 36 (1933) pp. 29-95.
  • [7] -, Abelian $ p$-groups and related modules (unpublished).
  • [8] H. Jordan, Group-characters of various types of linear groups, Amer. J. Math. vol. 29 (1907) pp. 387-405. MR 1506021
  • [9] D. E. Littlewood, The theory of group characters and matrix representations of groups, Oxford, 1940. MR 0002127 (2:3a)
  • [10] I. Schur, Untersuchungen über die Darstellung der endlichen Gruppen durch gebrochene lineare Substitutionen, J. Reine Angew. Math. vol. 132 (1907) pp. 85-137.
  • [11] A. Speiser, Die Theorie der Gruppen von endlicher Ordnung, 3d ed., New York, 1945. MR 0015383 (7:410e)
  • [12] R. Steinberg, The representations of $ \operatorname{GL} (3,{\text{q}}),\operatorname{GL} (4,{\text{q}}),\operatorname{PGL} (3,{\text{q)}}$ and $ \operatorname{PGL} (4,{\text{q}})$, Canadian Journal of Mathematics vol. 3 (1951) pp. 225-235. MR 0041851 (13:10e)
  • [13] -, A geometric approach to the representations of the full linear group over a Galois field, Trans. Amer. Math. Soc. vol. 71 (1951) pp. 274-282. MR 0043784 (13:317d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.0X

Retrieve articles in all journals with MSC: 20.0X

Additional Information

Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society